ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > TREATMENT & MANAGEMENT > Medications > Medications for Co-Existing Conditions > Anti-Psychotics
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

Reply
 
Thread Tools Display Modes
  #1  
Old 09-15-17, 08:02 AM
Exuberantfrost's Avatar
Exuberantfrost Exuberantfrost is offline
Member
 

Join Date: Jul 2017
Location: Copenhagen, Denmark
Posts: 40
Thanks: 34
Thanked 25 Times in 15 Posts
Exuberantfrost is on a distinguished road
Antipsychotics worsening the ADHD symptoms?

I've been taking Seroquel (quetiapine) for quiet some time but have experience my learning disabilites, my ability to read and focus being worsened by the sedative effect of the medicine. Has anyone of you ever tried that? It's not that it's one sided because it does ease the brain to perhaps focus a bit less on negative stuff but at the same time it worsen my ability to stay focused on important stuff like homework and studies in class.
Reply With Quote
The Following 2 Users Say Thank You to Exuberantfrost For This Useful Post:
DarkMaGiicS (08-25-18), peripatetic (09-15-17)
  #2  
Old 09-15-17, 09:18 AM
peripatetic peripatetic is offline
 
 

Join Date: Jul 2009
Location: .
Posts: 22,598
Blog Entries: 12
Thanks: 34,594
Thanked 34,233 Times in 15,486 Posts
peripatetic has a reputation beyond reputeperipatetic has a reputation beyond reputeperipatetic has a reputation beyond reputeperipatetic has a reputation beyond reputeperipatetic has a reputation beyond reputeperipatetic has a reputation beyond reputeperipatetic has a reputation beyond reputeperipatetic has a reputation beyond reputeperipatetic has a reputation beyond reputeperipatetic has a reputation beyond reputeperipatetic has a reputation beyond repute
Re: Antipsychotics worsening the ADHD symptoms?

I take antipsychotics and, yes, they generally make my ADHD symptoms worse. I have to be stable on them before I can take stimulants though.

Seroquel is an odd medication in that up to 200/300 it is sedating for me but then after that it wasn't. Are you taking it for sleep or other? It was good for me until I mexed out around 800 then discontinued blah blah blah. I didn't take it *for* ADHD though and don't know anyone who has.
Reply With Quote
  #3  
Old 09-15-17, 11:08 AM
sarahsweets's Avatar
sarahsweets sarahsweets is offline
Mod-A-holic
 

Join Date: Mar 2011
Location: nj, usa
Posts: 28,620
Thanks: 5,801
Thanked 33,094 Times in 15,350 Posts
sarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond repute
Re: Antipsychotics worsening the ADHD symptoms?

Quote:
Originally Posted by Exuberantfrost View Post
I've been taking Seroquel (quetiapine) for quiet some time but have experience my learning disabilites, my ability to read and focus being worsened by the sedative effect of the medicine. Has anyone of you ever tried that? It's not that it's one sided because it does ease the brain to perhaps focus a bit less on negative stuff but at the same time it worsen my ability to stay focused on important stuff like homework and studies in class.
I cant imagine why you would be taking seroquel and nothing for your adhd.
__________________
President of the No F's given society.

I carried a watermelon?
Reply With Quote
Sponsored Links
  #4  
Old 08-25-18, 02:06 PM
DarkMaGiicS DarkMaGiicS is offline
Member
 

Join Date: Jun 2018
Location: UK
Posts: 75
Thanks: 21
Thanked 30 Times in 25 Posts
DarkMaGiicS is on a distinguished road
Re: Antipsychotics worsening the ADHD symptoms?

Quote:
Originally Posted by Exuberantfrost View Post
I've been taking Seroquel (quetiapine) for quiet some time but have experience my learning disabilites, my ability to read and focus being worsened by the sedative effect of the medicine. Has anyone of you ever tried that? It's not that it's one sided because it does ease the brain to perhaps focus a bit less on negative stuff but at the same time it worsen my ability to stay focused on important stuff like homework and studies in class.
I'v found risperidone to make focus and impulsive worse when it use to take it in the morning, My doctor ended up giving me a 10mg ritalin booster to boost strattera when i was on it, but i believe it does make symptoms worse, Are you on any medication for your ADHD?
Reply With Quote
The Following User Says Thank You to DarkMaGiicS For This Useful Post:
Emre22 (08-25-18)
  #5  
Old 09-05-19, 09:29 PM
kimical's Avatar
kimical kimical is offline
ADDvanced Member
 

Join Date: Oct 2012
Location: Virginia, USA
Posts: 238
Thanks: 34
Thanked 105 Times in 74 Posts
kimical has a spectacular aura aboutkimical has a spectacular aura about
Re: Antipsychotics worsening the ADHD symptoms?

I can't take seroquel for the weight gain and sedation, I take abilify for the "uplifting" antipsychotic effect and I take wellbutrin and strattera. They get me going. Not to say this mix is for you, it just works for me.
__________________
Dx: schizoaffective bipolar type, adhd-pi, social anxiety, ptsd

Rx: abilify, lamictal
Reply With Quote
  #6  
Old 09-05-19, 11:53 PM
Kunga Dorji's Avatar
Kunga Dorji Kunga Dorji is offline
ADDvanced Forum ADDvocate
 

Join Date: Nov 2008
Location: Australia
Posts: 4,684
Blog Entries: 2
Thanks: 1,608
Thanked 6,183 Times in 2,917 Posts
Kunga Dorji has a reputation beyond reputeKunga Dorji has a reputation beyond reputeKunga Dorji has a reputation beyond reputeKunga Dorji has a reputation beyond reputeKunga Dorji has a reputation beyond reputeKunga Dorji has a reputation beyond reputeKunga Dorji has a reputation beyond reputeKunga Dorji has a reputation beyond reputeKunga Dorji has a reputation beyond reputeKunga Dorji has a reputation beyond reputeKunga Dorji has a reputation beyond repute
Re: Antipsychotics worsening the ADHD symptoms?

Quote:
Originally Posted by Exuberantfrost View Post
I've been taking Seroquel (quetiapine) for quiet some time but have experience my learning disabilites, my ability to read and focus being worsened by the sedative effect of the medicine. Has anyone of you ever tried that? It's not that it's one sided because it does ease the brain to perhaps focus a bit less on negative stuff but at the same time it worsen my ability to stay focused on important stuff like homework and studies in class.



It is a difficult drug, especially in ADHD: In addition to the sleepiness (which can be severe, and worsen brain fog, it ie- also an antagonist of most kinds of dopamine receptors- so it acts in the opposite manner to the stimulants.
__________________

Whenever you see a crowd all rushing in the same direction on any one issue, run in the opposite direction.

There is neither fun nor profit to be had in polishing the brass knobs on a bandwagon.
Nicholas Nasseem Taleb.


Reply With Quote
Reply

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
"No scientific basis" - Here's the Proof mctavish23 General ADD Talk 175 04-28-17 05:27 PM
adhd an autism spectrum disorder? daveddd Aspergers/Autism Spectrum/PDD 69 09-09-15 05:28 PM
50 Conditions that Mimic ADHD dude102 Adult Diagnosis & Treatment 6 06-18-12 03:24 AM
Neural Darwinism and the development of ADHD mildadhd Open Science & Philosophical Discussion 77 10-28-11 08:28 AM
Excellent Research Publication (lots of pieces to the puzzle) abre los ojos ADD News 5 02-15-05 01:58 AM


All times are GMT -4. The time now is 06:15 PM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
(c) 2003 - 2015 ADD Forums